×

Some \(q\)-supercongruences for truncated basic hypergeometric series. (English) Zbl 1338.11024

Summary: For any odd prime \(p\) we obtain \(q\)-analogues of van Hamme’s and Rodriguez-Villegas’ supercongruences involving products of three binomial coefficients such as \[ \begin{aligned} \sum_{k=0}^{{(p-1)}/{2}} \bigg[{2k\atop k}\bigg]_{q^2}^3 \frac{q^{2k}}{(-q^2;q^2)_k^2 (-q;q)_{2k}^2} &\equiv 0 \pmod{[p]^2} \;\text{for}\;p\equiv 3 \pmod 4, \\ \sum_{k=0}^{{(p-1)}/{2}}\bigg[{2k\atop k}\bigg]_{q^3}\frac{(q;q^3)_k (q^{2};q^3)_{k} q^{3k}}{ (q^{6};q^{6})_k^2} &\equiv 0 \pmod{[p]^2}\;\text{for}\;p\equiv 2 \pmod{3}, \end{aligned} \] where \([p]=1+q+\cdots+q^{p-1}\) and \((a;q)_n=(1-a)(1-aq)\cdots(1-aq^{n-1})\). We also prove \(q\)-analogues of the Sun brothers’ generalizations of the above supercongruences. Our proofs are elementary in nature and use the theory of basic hypergeometric series and combinatorial \(q\)-binomial identities including a new \(q\)-Clausen type summation formula.

MSC:

11B65 Binomial coefficients; factorials; \(q\)-identities
05A10 Factorials, binomial coefficients, combinatorial functions
05A30 \(q\)-calculus and related topics
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] [1]M. Aigner, A Course in Enumeration, Grad. Texts in Math. 238, Springer, 2007.
[2] [2]G. E. Andrews, The Theory of Partitions, Cambridge Univ. Press, Cambridge, 1998. · Zbl 0996.11002
[3] [3]S. Chowla, B. Dwork, and R. Evans, On the mod p2determination of(p-1)/2(p-1)/4, J. Number Theory 24 (1986), 188–196. · Zbl 0596.10003
[4] [4]G. Gasper and M. Rahman, Basic Hypergeometric Series, 2nd ed., Encyclopedia Math. Appl. 96, Cambridge Univ. Press, Cambridge, 2004. · Zbl 1129.33005
[5] [5]V. J. W. Guo and J. Zeng, A short proof of the q-Dixon identity , Discrete Math. 296 (2005), 259–261. · Zbl 1066.05022
[6] [6]V. J. W. Guo and J. Zeng, Some q-analogues of supercongruences of RodriguezVillegas, J. Number Theory 145 (2014), 301–316. · Zbl 1315.11015
[7] [7]E. Mortenson, A supercongruence conjecture of Rodriguez-Villegas for a certain truncated hypergeometric function, J. Number Theory 99 (2003), 139–147. · Zbl 1074.11045
[8] [8]E. Mortenson, Supercongruences between truncated2F1hypergeometric functions and their Gaussian analogs, Trans. Amer. Math. Soc. 355 (2003), 987–1007. · Zbl 1074.11044
[9] [9]E. Mortenson, Supercongruences for truncatedn+1Fnhypergeometric series with applications to certain weight three newforms, Proc. Amer. Math. Soc. 133 (2005), 321–330. · Zbl 1152.11327
[10] [10]H. Pan, An elementary approach to(p-1)/2(p-1)/4modulo p2, Taiwanese J. Math. 16 (2012), 2197–2202. · Zbl 1275.11005
[11] [11]F. Rodriguez-Villegas, Hypergeometric families of Calabi–Yau manifolds, in: Calabi– Yau Varieties and Mirror Symmetry (Toronto, ON, 2001), Fields Inst. Comm. 38, Amer. Math. Soc., Providence, RI, 2003, 223–231. · Zbl 1062.11038
[12] [12]Z.-H. Sun, Congruences concerning Legendre polynomials II , J. Number Theory 133 (2013), 1950–1976. · Zbl 1277.11002
[13] [13]Z.-H. Sun, Generalized Legendre polynomials and related supercongruences, J. Number Theory 143 (2014), 293–319. · Zbl 1353.11005
[14] [14]Z.-W. Sun, On sums involving products of three binomial coefficients, Acta Arith. 156 (2012) 123–141.
[15] [15]Z.-W. Sun, Supercongruences involving products of two binomial coefficients, Finite Fields Appl. 22 (2013), 24–44. · Zbl 1331.11012
[16] [16]H. Swisher, On the supercongruence conjectures of van Hamme, arXiv:1504.01028v1 (2015). · Zbl 1337.33005
[17] [17]L. van Hamme, Some conjectures concerning partial sums of generalized hypergeometric series, in: p-Adic Functional Analysis (Nijmegen, 1996), Lecture Notes in Pure Appl. Math. 192, Dekker, 1997, 223–236. · Zbl 0895.11051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.